Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 279, NWS Memphis, TN

June 10, 2003Decatur County, Henderson County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jun 10, 2003, 3:57 PM CDT for Decatur County, Henderson County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2003, 3:57 PM CDT (20:57 UTC)
Expired
Jun 10, 2003, 4:45 PM CDT
In force
48 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

Counties Decatur County, TN, Henderson County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2003-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2003-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1373 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

893 
WUUS54 KMEG 102057
SVRMEM
TNC039-077-102145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
357 PM CDT TUE JUN 10 2003

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DECATUR COUNTY IN TENNESSEE
  HENDERSON COUNTY IN SOUTHWEST TENNESSEE

* UNTIL 445 PM CDT.

* AT 354 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR
  DARDEN...MOVING EAST AT 20 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 445 PM CDT INCLUDE...
  DECATURVILLE...
  PARSONS...JEANETTE...

.DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4
3 2 0 8 7 5.

LAT...LON 3571 8836 3553 8833 3556 8779 3580 8783

$$

SWC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:25 PM CDT, 32 minutes earlier.

Area forecast discussion, Jun 10, 3:25 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
325 PM CDT TUE JUN 10 2003

CURRENTLY...THE MCS THAT WAS MOVING ALONG THE NRN PERIPHERY OF THE
FA THIS MORNING HAS MOVED INTO MID TN WHILE SOME NEW CONVECTION HAS
FIRED ACROSS NW TN THIS AFTN. TEMPS HAVE WARMED WELL INTO THE 80S
WITH A FEW 90 DEGREE READINGS AROUND THE FA. THE FIRST OFFICIAL 90
DEGREE DAY AT MEM FOR THE SUMMER. A TONGUE OF MID 70 DPTS WAS
EVIDNET ALONG THE MS VALLEY AS FAR NORTH AS MEM. BREEZY CONDS CONT
WITH THE PRES GRADIENT TIGHTENING BETWEEN THE SFC BNDRY TO THE NW AND
HI PRES OVR THE SE STATES.

A STRONG UPR LVL S/WV IS PROGGED TO MOVE OUT OF OK TWD THE FA
TONITE/WED...INDUCING A SFC WAVE THAT WILL MOVE ALONG THE BNDRY.
WILL UP THE POPS FOR WRN SXNS TMRW TO LIKELY WITH HI CHC POPS FOR
ERN SXNS AS THE SFC WAVE/UPR LVL S/WV MOVE ACROSS THE REGION.
INSTABILITY PARAMETERS INDICATE AN UNSTABLE ATMS ON WED WITH
MODERATE CAPE VALUES AND LIS TO -5...SVR STORMS ARE A POSSIBILITY.
THIS IS ALREADY MENTIONED IN THE HWO. ANOTHER S/WV APPROACHES THE FA
WED NITE WITH ANOTHER MCS POSSIBLY FORMING OVR AR AND TRACKING EWD
TWD THE FA WED NITE INTO THU. WILL UP THE POPS SOME FOR THU...HEAVY
RAINS ARE A GOOD POSSIBILITY AND THIS WILL NEED FURTHER WATCHING
DURING THE NEXT FEW FCST CYCLES. THE FNTL BNDRY WILL LIFT A LITTLE
FURTHER NWD ON FRI AS A STRONG UPR LVL S/WV BEGINS TO CARVE OUT A
TROF OVR THE MS VALLEY/SRN PLAINS. A CUTOFF UPR LO IS STILL PROGGED
TO OCCUR UNDERNEATH THE MEAN UPR RIDGE. SINCE THE WX PATTERN REMAINS
UNSETTLED THRU THE WEEKEND INTO EARLY NEXT WEEK...WILL CONT CHC POPS
THRU THE ENTIRE FCST PD.

WITH ANTICIPATED CLD CVR AND PRECIP TMRW WILL GO WITH GUIDANCE
TEMPS AND AGAIN ON THU.

PRELIMINARY NUMBERS...

MEM TB 073/085 072/086 072 14365
MKL TB 071/085 070/085 070 14355
JBR TB 072/085 070/085 071 14365
TUP TB 072/087 071/086 070 14255

.MEG...NONE.
Hazardous weather outlook, Jun 10, 4:03 AM CDT, 11 hours 54 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-110900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
403 AM CDT TUE JUN 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...TODAY

AN UPPER LEVEL DISTURBANCE WILL APPROACH THE MIDSOUTH TODAY AND
TONIGHT...BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE
AREA. THERE IS A SLIGHT RISK FOR SEVERE WEATHER NORTHWEST OF A LINE
FROM MARKED TREE ARKANSAS...TO PARIS TENNESSEE. THE GREATEST THREAT
FROM THE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. THE BEST TIME
FOR SEVERE WEATHER WILL BE LATE TONIGHT...MAINLY AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...

AN UPPER LEVEL DISTURBANCE WILL MOVE INTO THE MIDSOUTH ON WEDNESDAY
BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA. THERE IS
A SLIGHT RISK FOR SEVERE WEATHER FOR WEDNESDAY FOR THE ENTIRE
MIDSOUTH.  A FRONTAL BOUNDARY WILL STALL OUT JUST NORTH OF THE
MIDSOUTH FROM THURSDAY INTO MONDAY. THIS FRONT WILL BE THE FOCUS FOR
DAILY SCATTERED THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ANYTIME THIS WEEK.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

KRS

In the hours before

Special weather statement, Jun 10, 1:26 PM CDT, 2 hours 31 minutes before
TNZ019-101900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
126 PM CDT TUE JUN 10 2003

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DYER COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF MILLSFIELD AT
126 PM CDT...MOVING NORTHEAST AT 20 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN DYER COUNTY...INCLUDING THE CITY OF DYERSBURG...SHOULD
MONITOR THIS STORM CLOSELY.

SWC
Special weather statement, Jun 10, 1:58 PM CDT, 1 hour 59 minutes before
TNZ002-019-020-101930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
158 PM CDT TUE JUN 10 2003

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DYER...GIBSON AND OBION
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED NEAR MILLSFIELD AT 155 PM
CDT...MOVING EAST AT 25 MPH. ANOTHER STRONG STORM WAS NEAR
NEWBERN...MOVING EAST AT 25 MPH. HAIL AND GUSTY WINDS OVER 40 MPH
ARE POSSIBLE WITH THESE STORMS.

PEOPLE IN DYER...GIBSON AND OBION COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.

SWC
Special weather statement, Jun 10, 3:00 PM CDT, 57 minutes before
TNZ003-004-021-102030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
300 PM CDT TUE JUN 10 2003

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CARROLL...HENRY AND
WEAKLEY COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF GREENFIELD AT
300 PM CDT...MOVING EAST AT 30 MPH. HAIL AND GUSTY WINDS OVER 40 MPH
ARE POSSIBLE WITH THIS STORM.

PEOPLE IN CARROLL...HENRY AND WEAKLEY COUNTIES...INCLUDING THE CITIES
OF HUNTINGDON AND MCKENZIE...SHOULD MONITOR THIS STORM CLOSELY.

SWC
Special weather statement, Jun 10, 3:18 PM CDT, 39 minutes before
TNZ021-102100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
318 PM CDT TUE JUN 10 2003

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CARROLL COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF MIDDLE FORK AT
317 PM CDT...MOVING EAST AT 20 MPH. HAIL AND GUSTY WINDS OVER 40 MPH
ARE LIKELY WITH THIS STORM.

PEOPLE IN CARROLL COUNTY...INCLUDING THE CITY OF HUNTINGDON...SHOULD
MONITOR THIS STORM CLOSELY.

SWC
Local storm report, Jun 10, 3:42 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
342 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0245 PM    RUTHERFORD                TN   0.88 INCH HAIL
06/10/03   GIBSON                         REPORTED BY POLICE.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 2:22 PM CDTSevere Thunderstorm WarningMEGGibson38 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.